Common erectile dysfunction drugs tied to vision problems

Drugs for erectile dysfunction (ED) have become incredibly popular in the last several years, helping many men overcome a problem that impacts their quality of life.

But with that improvement in the bedroom, there has been speculation that these drugs used to treat ED — including, Viagra, Cialis, Levitra and Stendra — may be associated with vision problems.

Now that concern has been confirmed for the first time by a large study published in JAMA Ophthalmology…

Peak Cardio Platinum

Research shows that by age 70, Nitric Oxide production declines by up to 75 percent! But supporting healthy N-O levels isn’t as easy as taking a nitric oxide pill. The body needs nutrients to produce N-O on its own — and that’s why… MORE⟩⟩

3 eye conditions erectile dysfunction drugs increased

Researchers looked to the insurance claim records of 213,000 men in United States who had not previously experienced any eye problems before they began regularly using ED medications.

They were able to compare the records of men using the ED medications who developed three specific conditions with those of men who didn’t use the medications. After accounting for other conditions that could also be associated with eye problems, they found the men taking the ED medications were…

  • 2.58 times more likely to develop Serous Retinal Detachment — a condition that causes a collection of fluid behind the retina. Symptoms include the sudden appearance of floater or spots in the field of vision and flashes of light.
  • 1.44 times more likely to develop Retinal Vascular Occlusion — a condition that includes a blood clot in the veins or arteries of the retina. Symptoms include sudden loss or blurring of visions and dark spots or floaters.
  • 2.02 times more likely to develop Ischemic Optic Neuropathy — a condition that causes compromised blood supply to the optic nerve. Symptoms include loss of central vision.

According to Dr. Mahyar Etminan, associate professor in the department of ophthalmology and visual sciences at the University of British Columbia faculty of medicine, “These are rare conditions, and the risk of developing one remains very low for any individual user. However, the sheer number of prescriptions dispensed each month in the U.S.—about 20 million—means that a significant number of people could be impacted.”

He added, “Regular users of these drugs who find any changes in their vision should take it seriously and seek medical attention.”

Blood flow there, but not everywhere

The researchers add that the study showed only the statistical association between eye conditions and use of Viagra, Cialis, Levitra or Stendra. It did not prove that the drugs cause these conditions.

But it’s important to note that the way ED drugs function may explain the connection…

“These medications address erectile dysfunction by improving blood flow, but we know that they can also hinder blood flow in other parts of the body,” said Dr. Etminan. “So although our study doesn’t prove cause-and-effect, there is a mechanism by which these medications could conceivably lead to these problems. The totality of the evidence points toward a strong link.”

Dr. Etminan and his team hope these findings will prompt pharmaceutical manufacturers to address the issue in the information provided to patients in the form of “warnings.” That way if a user of the drug notices any vision changes they will seek help to avoid serious consequences to their vision.

Peak Prostate Support

10 Targeted Nutrients to Support a Healthy Prostate!

Moving forward

If you’ve experienced changes in vision, talk to your prescribing doctor. But most importantly, see an ophthalmologist right away.

Erectile dysfunction is often a vascular condition caused by damage to the endothelium (the lining of blood vessels) and is also an important indicator or marker of cardiovascular disease. 

This means that problems with having an erection may be a sign of serious trouble. In fact, an Australian study involving more than 95,000 men found “the men with severe ED and without known cardiovascular disease (CVD) had a relative 35 percent greater risk of hospitalization for all CVDs and a relative 93 percent elevated chance of all-cause mortality, compared to those with no erectile problems.”

Be sure to have your heart checked if you’re experiencing problems in the bedroom, and consider some heart-healthy lifestyle changes, including exercise, diet and supplements.

Editor’s note: There are numerous safe and natural ways to decrease your risk of blood clots including the 25-cent vitamin, the nutrient that acts as a natural blood thinner and the powerful herb that helps clear plaque. To discover these and more, click here for Hushed Up Natural Heart Cures and Common Misconceptions of Popular Heart Treatments!

Sources:

Study shows strong link between erectile dysfunction medications and vision problems — The University of British Columbia

Risk of Ocular Adverse Events Associated With Use of Phosphodiesterase 5 Inhibitors in Men in the US — JAMA Network

«SPONSORED»

Easy Health Options Staff

By Easy Health Options Staff

Submitted by the staff at Easy Health Options®.